Hi again "hallcry",
* LIPITOR - severe muscle aches all over his body (not been able to get out of bed)
* oxycodone and vicoprofen - not helped
* insulin dependent diabetic
* They don't want him to stop the Lipitor because he has CAD
* Also he is on Lyrica for his Diabetic Neuropathy
1) When statins (aka Lipitor) causes severe muscle aches, the doctor should order a CK or CPK test. When these enzymes are elevated, that is an indication statins are causing muscle damage. CK/CPK can come back negative, but statins are still causing muscle damage. A muscle biopsy might then be required to prove muscle damage.
2) All statins can cause peripheral neuropathy, a common condition that diabetics already experience.
3) How was it determined your husband has CAD?
4) Type I or II dibetes?
If you and your husband decide to stop his statins, taper off over 3 weeks.
Cut the pills in 1/2
Wk 1: take that 1/2 pill every day
Wk 2: take that 1/2 pill every other day
Wk 3: take that 1/2 pill every third day
For more info:
At the same time, start taking Dr Graveline's "Statin Alternatives":
Buffered Aspirin - 81 mg (contains beneficial magnesium)
CoQ10 - 100 to 150 mg (gelcaps - NOT powdered) with some Vit E
* Folic Acid - 400-800 mcg
* B6 - 80-100mg
* B12 - 200-250mcg
* (all 3 of these B Vitamins control Homocysteine)
Omega 3 (Fish Oil or Cod Liver Oil) - There is no upper limit
For more info:
Dr Graveline's Statin Alternatives reduce and prevent inflammation, are anti-oxidants, reduce platelet stickiness, control (toxic) homocysteine and have the same anti-inflammatory affect as 20 mg's of Lipitor, without side effects.
"Statin Alternatives" are NOT intended to reduce cholesterol levels. Statins (as do statin alternatives) reduce the type of inflammation that leads to heart attacks and strokes. The fact that statins also reduce cholesterol levels is irrelevant.